Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 413, NWS Fort Worth, TX

November 23, 2004Erath County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Nov 23, 2004, 5:18 PM CST for Erath County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 23, 2004, 5:18 PM CST (23:18 UTC)
Expired
Nov 23, 2004, 6:15 PM CST
In force
57 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Erath County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 23, 3:15 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-241 J/kg
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 232318
SVRFWD
TXC143-240015-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
518 PM CST TUE NOV 23 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ERATH COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 615 PM CST

* AT 518 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  A LINE OF SEVERE THUNDERSTORM FROM 19 MILES WEST OF LINGLEVILLE TO 
  13 MILES SOUTHWEST OF PURVES...MOVING NORTHEAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PURVES...DUBLIN AROUND 525 PM CST
  LINGLEVILLE AROUND 530 PM CST
  CLAIRETTE AROUND 535 PM CST
  STEPHENVILLE...HUCKABAY AROUND 540 PM CST
  MORGAN MILL...CHALK MOUNTAIN AROUND 550 PM CST
  BLUFF DALE AROUND 555 PM CST

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 70 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3229 9848 3197 9833 3195 9819 3210 9788
      3250 9810 3249 9845

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 4:50 PM CST, 28 minutes earlier.

Area forecast discussion, Nov 23, 4:50 PM CST, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
450 PM CST TUE NOV 23 2004

.AVIATION DISCUSSION...
AREA OF STORMS WEST AND SOUTHWEST OF DFW AREA WILL MOVE NORTHEAST
INTO THE AREA 00-01Z.  SOME OF THESE STORMS ARE SEVERE...BUT CURRENT
THINKING IS THE STORMS WILL DECREASE SOME AFTER SUNSET.  HOWEVER...I
STILL THINK THE STRONGEER STORMS WILL BE CAPABLE OF 40KT GUSTS IN
THE DFW AREA.  59

&&

.DISCUSSION...
TODAYS INITIAL ROUND OF CONVECTION...ASSOCIATED WITH LEADING UPPER
SPEED MAX AND INCREASINGLY DIFLUENT FLOW ALOFT...HAS NOW SHIFTED
INTO EAST TEXAS...WITH ONLY ISOLATED ACTIVITY REMAINING IN THE
EASTERN ZONES. HOWEVER...QG FORCING ASSOCIATED WITH UPPER LOW
APPROACHING KLBB HAS AIDED IN DEVELOPMENT OF ANOTHER ROUND OF
SHOWERS/THUNDERSTORMS...FROM KABI SWD TO KSJT/KDRT. THIS AREA OF
CONVECTION SHOULD EXPAND EASTWARD...AS IT COMES UNDER THE INFLUENCE
OF INCREASING DIVERGENCE ALOFT BENEATH LEFT EXIT REGION OF YET
ANOTHER 100-120KT UPPER SPEED MAX. GIVEN COLD TEMPERATURES ALOFT
ASSOCIATED WITH THIS SYSTEM...MARGINALLY SEVERE HAIL WILL BE
POSSIBLE WITH THE STRONGEST CELLS...AND SEVERE THUNDERSTORM WATCH
886 HAS BEEN POSTED FOR SWRN PORTION OF THE FORECAST AREA THROUGH
24/02Z.

THE UPPER LOW IS PROGGED TO ACCELERATE EASTWARD AND DEEPEN
OVERNIGHT...AS UPPER SPEED MAX WORKS ITS WAY TO EASTERN FLANK OF THE
SYSTEM. RESULTANT SURFACE CYCLOGENESIS WILL ALLOW STRONGER WESTERLY
BOUNDARY LAYER FLOW TO SPREAD ACROSS THE AREA THIS EVENING...BEFORE
STRONG COLD ADVECTION BEGINS ON WEDNESDAY MORNING. SOME LINGERING
-RA IS POSSIBLE ACROSS THE RED RIVER VALLEY ON WEDNESDAY MORNING.
OTHERWISE...EXPECT A COOLER DAY ALONG WITH BRISK NORTHWEST WINDS. AS
SURFACE RIDGE AXIS SETTLES ACROSS NORTH TEXAS ON THURSDAY MORNING...
MINIMUM TEMPERATURES WILL LIKELY FALL BELOW FREEZING IN MANY
AREAS...ESPECIALLY NORTHEAST/NORTH AND WEST OF THE DFW METROPLEX.
PLEASANT WEATHER WILL PERSIST FOR THE REMINDER OF THURSDAY AND
FRIDAY...AS MID/UPPER FLOW REGIME REMAINS LARGELY ZONAL ACROSS NORTH
TEXAS.

A WEAK VORT MAX WILL LIKELY SPREAD CLOUDS ACROSS THE AREA BEGINNING
ON FRIDAY NIGHT...BUT QUESTIONABLE DEGREE OF MOISTURE RETURN AND
NORTHERN TRACK OF SYSTEM PRECLUDE MENTIONING POPS ATTM. THE LATEST
ECMWF/GFS ARE IN GENERAL AGREEMENT ON A STRONGER UPPER SYSTEM
APPROACHING THE AREA ON MONDAY/TUESDAY...AND HAVE MAINTAINED THE
INHERITED CHANCE POPS FOR THIS PERIOD...AS ANOTHER STRONG FRONT
LOOKS TO PUSH ACROSS THE AREA ON MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  45  52  34  61 /  60   0   0   0
WACO, TX              47  57  31  62 /  60   0   0   0
PARIS, TX             46  49  31  57 /  60  20   0   0
DENTON, TX            44  52  32  61 /  60  20   0   0
MCKINNEY, TX          45  52  32  60 /  60  20   0   0
DALLAS, TX            45  52  34  60 /  60   0   0   0
TERRELL, TX           46  52  32  59 /  60   0   0   0
CORSICANA, TX         47  55  34  60 /  60   0   0   0
TEMPLE, TX            48  59  32  62 /  60   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...TORNADO WATCH UNTIL 900 PM CST TUESDAY FOR EXTREME SOUTHEAST
ZONES.
TX...SEVERE THUNDERSTORM WATCH UNTIL 800 PM CST FOR SOUTHWESTERN
QUADRANT OF CWA.

&&

65/DD
Hazardous weather outlook, Nov 23, 3:45 PM CST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CST TUE NOV 23 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
345 PM CST TUE NOV 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH
TEXAS TONIGHT.

AN UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL
MOVE ACROSS NORTH TEXAS TONIGHT AND BRING A CHANCE OF THUNDERSTORMS.
THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING
DOWNBURST WINDS. THE STORMS WILL END FROM WEST TO EAST OVERNIGHT AS
DRIER AND COOLER AIR FILTERS IN FROM THE WEST BEHIND A COLD FRONT.

.DAYS TWO THROUGH SEVEN...
A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE RED RIVER COUNTIES
OF NORTH TEXAS WEDNESDAY MORNING. THUNDERSTORM CHANCES WILL END BY
MIDDAY.

THE FIRST FREEZE OF THE SEASON IS POSSIBLE FOR ALL BUT THE SOUTHEAST
SECTIONS OF NORTH TEXAS THANKSGIVING MORNING.

THERE IS ALSO A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
SUNDAY AFTERNOON THROUGH TUESDAY AS ANOTHER UPPER LEVEL DISTURBANCE
MOVES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION IS POSSIBLE ACROSS ALL OF NORTH TEXAS
THIS EVENING.

79

In the hours before

Special weather statement, Nov 23, 4:33 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
433 PM CST TUE NOV 23 2004

TXZ129-130-141-232300-

COMANCHE-EASTLAND-ERATH-
433 PM CST TUE NOV 23 2004

...SIGNIFICANT WEATHER UPDATE...

AT 433 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
SEVERE THUNDERSTORM IN BROWN COUNTY SOUTHWEST OF COMANCHE...MOVING
NORTHEAST AT 55 MPH. THIS STORM WILL MOVE INTO COMANCHE AND EASTLAND
COUNTIES BETWEEN 445 PM AND 515 PM. SEVERE WEATHER WARNINGS WILL BE
LIKELY AS HAIL UP TO THE SIZE OF QUARTERS AND 60 MPH WINDS WILL BE
POSSIBLE. IF THE STORM MAINTAINS ITS INTENSITY IT MAY MOVE INTO
ERATH COUNTY AFTER 515 PM.

COMANCHE...DE LEON...DUBLIN...EASTLAND...GORMAN...HUCKABAY...
LINGLEVILLE...PURVES...RISING STAR AND STEPHENVILLE ARE IN THE PATH
OF THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM.

07/BB
Special weather statement, Nov 23, 4:44 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
444 PM CST TUE NOV 23 2004

TXZ158-232315-

BELL-
444 PM CST TUE NOV 23 2004

...SIGNIFICANT WEATHER UPDATE...

AT 444 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF FLORENCE...OR 13 MILES NORTH
OF SERENADA...MOVING NORTHEAST AT 40 MPH.

BELTON...LITTLE RIVER-ACADEMY...MORGANS POINT RESORT...SALADO AND
TEMPLE ARE IN THE PATH OF THIS STORM.

ONE-HALF INCH DIAMETER HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED
FROM THIS STORM. IF THIS STORM INTENSIFIES...THEN A SEVERE WEATHER
WARNING MAY BE ISSUED FOR BELL COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM CST.

07/BB
Local storm report, Nov 23, 5:04 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
504 PM CST TUE NOV 23 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0502 PM     HAIL            2 S SALADO               30.92N  97.52W
11/23/2004  0.88 INCH       BELL                TX   TRAINED SPOTTER

            RECEIVED REPORT OF NICKLE SIZE HAIL FROM STORM SPOTTER
Special weather statement, Nov 23, 5:09 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
509 PM CST TUE NOV 23 2004

TXZ115-232345-

STEPHENS-
509 PM CST TUE NOV 23 2004

...SIGNIFICANT WEATHER UPDATE...

AT 509 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF ALBANY...OR 17 MILES
SOUTHWEST OF BRECKENRIDGE...MOVING EAST AT 35 MPH.

BRECKENRIDGE AND HARPERSVILLE ARE IN THE PATH OF THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
Local storm report, Nov 23, 5:10 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
510 PM CST TUE NOV 23 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0459 PM     HAIL            1 S SALADO               30.94N  97.52W
11/23/2004  0.88 INCH       BELL                TX   TRAINED SPOTTER

            RECEIVED REPORT OF NICKLE SIZE HAIL FROM STORM SPOTTER
Local storm report, Nov 23, 5:17 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
517 PM CST TUE NOV 23 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0513 PM     HAIL            5 SE DE LEON             32.06N  98.48W
11/23/2004  1.00 INCH       COMANCHE            TX   LAW ENFORCEMENT

            BETWEEN GORMAN AND DE LEON

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 6:25 AM CSTSevere Thunderstorm WarningFWDFalls50 min
Nov 23, 7:50 AM CSTSevere Thunderstorm WarningFWDLimestone, Navarro55 min
Nov 23, 7:51 AM CSTSevere Thunderstorm WarningFWDMontague54 min
Nov 23, 7:56 AM CSTSevere Thunderstorm WarningFWDFreestone49 min
Nov 23, 8:26 AM CSTSevere Thunderstorm WarningFWDBell, Coryell49 min
Nov 23, 8:46 AM CSTSevere Thunderstorm WarningFWDAnderson, Freestone, Henderson, Navarro44 min
Nov 23, 8:56 AM CSTSevere Thunderstorm WarningFWDGrayson49 min
Nov 23, 9:16 AM CSTSevere Thunderstorm WarningFWDCoryell, McLennan44 min
Nov 23, 9:33 AM CSTSevere Thunderstorm WarningFWDBosque, Hill42 min
Nov 23, 9:53 AM CSTSevere Thunderstorm WarningFWDVan Zandt52 min
Nov 23, 10:00 AM CSTSevere Thunderstorm WarningFWDLimestone, McLennan30 min
Nov 23, 10:22 AM CSTSevere Thunderstorm WarningFWDMilam53 min
Nov 23, 10:37 AM CSTSevere Thunderstorm WarningFWDLamar23 min
Nov 23, 10:49 AM CSTSevere Thunderstorm WarningFWDFannin, Navarro41 min
Nov 23, 11:04 AM CSTFlash Flood WarningFWDBosque, Coryell, McLennan3 hr
Nov 23, 11:13 AM CSTSevere Thunderstorm WarningFWDMilam47 min
Nov 23, 11:25 AM CSTSevere Thunderstorm WarningFWDHenderson, Navarro50 min
Nov 23, 11:46 AM CSTSevere Thunderstorm WarningFWDRobertson59 min
Nov 23, 11:47 AM CSTSevere Thunderstorm WarningFWDLamar28 min
Nov 23, 11:53 AM CSTTornado WarningFWDMilam, Robertson52 min
Nov 23, 12:11 PM CSTSevere Thunderstorm WarningFWDEllis64 min
Nov 23, 12:13 PM CSTSevere Thunderstorm WarningFWDDelta47 min
Nov 23, 12:40 PM CSTSevere Thunderstorm WarningFWDLeon, Robertson65 min
Nov 23, 12:42 PM CSTSevere Thunderstorm WarningFWDLeon, Robertson63 min
Nov 23, 12:51 PM CSTSevere Thunderstorm WarningFWDDallas, Tarrant39 min
Nov 23, 1:10 PM CSTSevere Thunderstorm WarningFWDCollin, Denton65 min
Nov 23, 4:42 PM CSTSevere Thunderstorm WarningFWDComanche63 min
Nov 23, 4:56 PM CSTSevere Thunderstorm WarningFWDEastland64 min
Nov 23, 4:58 PM CSTSevere Thunderstorm WarningFWDBell47 min
Nov 23, 5:33 PM CSTSevere Thunderstorm WarningFWDHamilton42 min
Nov 23, 5:51 PM CSTSevere Thunderstorm WarningFWDCoryell, McLennan39 min
Nov 23, 5:54 PM CSTSevere Thunderstorm WarningFWDBosque51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.